Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 50, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 24, 2003, 8:21 PM CST for Grady County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2003, 8:21 PM CST (02:21 UTC)
- Expired
- Mar 24, 2003, 9:00 PM CST
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Grady County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
941 WUUS54 KOUN 250221 SVROKC OKC051-250300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 819 PM CST MON MAR 24 2003 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRADY COUNTY IN CENTRAL OKLAHOMA * UNTIL 900 PM CST * AT 819 PM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES WEST OF NORGE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3512 9810 3491 9808 3528 9766 3537 9796 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:28 PM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Mar 24, 3:28 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 328 PM CST MON MAR 24 2003 MAIN CONCERNS IN THE SHORT TERM WILL BE CHANCES OF SHOWERS AND STORMS AS COLD FRONT PUSHES ACROSS FA TONIGHT INTO EARLY TUESDAY. SERIES OF WAVES WILL MOVE ACROSS SOUTHERN PLAINS OVER NEXT 24 HOURS AND THIS COMBINED WITH FRONT WILL BRING CHANCE OF TSRA...WITH BEST CHANCE ACROSS EASTERN SECTIONS. ETA DEVELOPS PRECIP TO THE NORTHEAST THIS AFTERNOON AND THEN DEVELOPS STORMS/RAIN TO THE SOUTHWEST THIS EVENING. THINK BETTER CHANCE WILL BE WITH WAVE CURRENTLY ACROSS EASTERN NEVADA ON TUESDAY. HIGH TEMPERATURES ON TUESDAY WILL BE DEPENDENT ON CLOUDS WHICH SHOULD BE MORE PERSISTENT ACROSS SOUTHERN SECTIONS...WILL GO WITH A BLEND OF GUIDANCE FOR HIGHS. AFTER SYSTEM ON TUESDAY WILL SEE DRY CONDITIONS THROUGH THURSDAY WITH WARMER TEMPERATURES. BETTER CHANCE OF TSRA LATE THURSDAY INTO FRIDAY AS STRONG SYSTEM DEVELOPS TO THE WEST. NOT MANY CHANGES TO CURRENT FORECAST FOR WEATHER...BUT HAVE COOLED TEMPERATURES FOR OVERNIGHT FRIDAY INTO SATURDAY. APPEARS THAT WEEKEND WILL BE DRY WITH RATHER COOL MORNINGS SATURDAY AND SUNDAY. FCSTID = SIX OKC 49 62 38 68 / 20 20 00 00 HBR 47 62 37 70 / 10 10 00 00 SPS 49 64 40 71 / 10 10 00 00 GAG 41 63 33 71 / 30 10 00 00 PNC 46 62 36 67 / 40 20 00 00 DUA 55 65 43 70 / 20 40 10 00 .OKC... OK...NONE. TX...NONE.
Hazardous weather outlook, Mar 24, 12:00 PM CST, 8 hours 21 minutes before
OKZ004>048-050>052-TXZ083>090-251300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON MAR 24 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS PARTS OF
NORTHERN AND CENTRAL OKLAHOMA. SEVERE THUNDERSTORMS ARE NOT
EXPECTED.
DISCUSSION...
A COLD FRONT ACROSS EASTERN KANSAS...NORTHWEST OKLAHOMA AND THE
TEXAS PANHANDLE AT MIDDAY MONDAY WILL MOVE INTO CENTRAL AND
SOUTHWEST OKLAHOMA BY EARLY THIS EVENING...AND INTO SOUTHEAST
OKLAHOMA BY TUESDAY MORNING. LIMITED LOW LEVEL MOISTURE WILL BE
AVAILABLE AHEAD OF THE FRONT...SO THUNDERSTORMS ARE NOT EXPECTED TO
FORM ALONG OR AHEAD OF THE FRONT. HOWEVER...THUNDERSTORMS WILL BE
POSSIBLE TONIGHT NORTH OF THE COLD FRONT...WHERE LIFTING AND
MARGINAL INSTABILITY MAY ALLOW A FEW ELEVATED STORMS TO DEVELOP.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY MAR 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME FIRE DANGER WILL EXIST THIS AFTERNOON OVER MUCH
OF NORTH CENTRAL...CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS. REFER TO THE FIRE DANGER STATEMENT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
LINGERING THUNDERSTORMS WILL BE CONTINUING OVER PORTIONS OF CENTRAL
AND SOUTHEAST OKLAHOMA...MAINLY TUESDAY MORNING.
MORE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST OKLAHOMA
THURSDAY... SPREADING OVER CENTRAL AND SOUTHERN OKLAHOMA...AND
WESTERN NORTH TEXAS THURSDAY NIGHT AND FRIDAY.
OTHER HAZARDOUS WEATHER...
SOUTH WINDS WILL RETURN TO THE ENTIRE AREA BY WEDNESDAY NIGHT.
STRONG SOUTH WINDS ON THURSDAY MAY RESULT IN ANOTHER DAY OF VERY
HIGH TO EXTREME FIRE DANGER OVER POARTS OF THE AREA.
THERE IS A POSSIBILITY OF FROST OR FREEZE CONDITIONS BY SATURDAY
MORNING...MAINLY ACROSS WESTERN AND NORTHERN OKLAHOMA.
24The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:59 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 46 min |
| Mar 24, 9:32 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 43 min |
| Mar 24, 10:48 PM CST | Severe Thunderstorm Warning | OUN | Oklahoma | 42 min |
| Mar 24, 11:29 PM CST | Severe Thunderstorm Warning | OUN | Oklahoma | 31 min |
| Mar 24, 11:53 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.